(Closed) Stopping Birth Control

posted 7 years ago in Wellness
Post # 3
Member
944 posts
Busy bee
  • Wedding: June 2009

Can’t give any advice except for maybe ask your doctor—I’d think they’d be the best to ask no matter what.  I do remember my doctor saying to wait to TTC three months after stopping or something like that.

Post # 4
Member
5978 posts
Bee Keeper

I’m so glad you posted this too! I just stopped the pill this past Monday, and so far, it’s been normal, but I’m curious to see what the other bees have experienced. The reason I went on the pill was because my periods were really heavy and I had very heavy cramping. I’m hoping that it doesn’t revert back to that…

Post # 5
Member
5496 posts
Bee Keeper
  • Wedding: April 2010

There are actually dozens of articles and forums I found on this subject 2 months ago when I stopped. If you type just half of it in Google, (half the words) it’ll come right up. Popular search! 🙂

I have had all sorts of side effects from stopping the pill. I’ve had mood swings, spotting every other day with wicked cramps and my sex drive hasn’t come back. 🙁  It did briefly and then vanished again. (Usually it comes back quickly from what I’ve read) I haven’t had acne problems which is a very common side effect. My cycle is totally out of whack. I think it takes a few months to get back to “normal”.

My mood swings were very, very bad the first few weeks after I stopped. I was crying ALOT and for no reason. That has subsided, thank gosh!  I think that’s about it…bottom line is when you research this (like I said there are tons of articles and forums on this) you’ll find that everyone has a different experience. Some have no side effects, some have a whole bunch and many are in smack dab in the middle.  Good luck!!

Post # 6
Member
750 posts
Busy bee
  • Wedding: June 2010

I lost my pillpack in the hubbub of the wedding weekend so I’m technically off the pill right now. (My insurance wouldn’t pay for a new one because it was too soon so I’ll have to start again next month.) I haven’t had any side effects whatsoever, except for my period coming as soon as I hadn’t been on the pill for a couple days. We aren’t going to TTC for another year but we always use condoms as well because we’re both paranoid so it’s not really a big deal to be off for a month. I rather like it actually, but I don’t think it’s fair for me to make that decision yet. Maybe I can really go off it soon, but not yet.

 

Post # 7
Member
5496 posts
Bee Keeper
  • Wedding: April 2010

Here’s just a few things I read 2 months back…remember, everyone is different. Some people have NO side effects and others like me have a bunch. Usually they only last a short while. 🙂

http://www.ehow.com/about_5070919_side-effects-stopping-birth-control_.html

 

 

http://www.steadyhealth.com/Side_effects_of_stopping_the_birth_control_pill___depression__t89753.html

 

http://www.tcoyf.com/forums/p/50275/1089926.aspx?d=1

 

 

Post # 8
Member
493 posts
Helper bee
  • Wedding: June 2010

I just quit last month for the exact same reasons you did!  SICK of taking the pill, zero sex drive.  I was going to wait until after the honeymoon, but the month before I had my worst month ever and missed like 6 pills.  I was so done.  I was absolutely exhausted for about a week and have also experienced some mental fogginess.  I just got my period (great, right in time for the wedding), so I guess my cycle is coming back as usual.  I got a blemish for the first time in YEARS, so I guess the whole skin thing is true, and I had more PMS symptoms than usual too.  My libido has not bounced back quite yet though.  Its also hard to say if any of these symptoms are related to stress from the wedding and/or stopping the pill. 

I bought Taking Charge of your Fertility, but its so complex!  We are just using the pull out method (did you know its a real form of birth control?) for the time being until we can get the hang of FAM. 

Post # 9
Member
491 posts
Helper bee
  • Wedding: June 2011

I went off the pill in January.  I got sick of the side effects it gave me, and I’ve tried many different brands.  I just wanted to get the chemicals out of my system.  The side effects from stopping, for me, were that it really messed with my cycle.  I now get my period just about every other month, and it’s not predictable yet at all.  My skin has also decided to start acting like I’m 15 again.  But, even with those issues, I’m so glad I’m not on it anymore!  Good luck!

Post # 10
Member
2226 posts
Buzzing bee
  • Wedding: May 2010

My side effects were similar to MrsAwesome09 – crazy cycle and major acne.  For several months my cycle was every 44 days and only lasted like 2 or 3 days.  My face was majorly broken out around my jawline.  Then, at the end of January, I got my period and haven’s seen it since (but I’ve had issues with that before). 

So, be prepared to have some serious acne issues and some weird and untrackable periods.

PS – I found that Neutrogena Skid ID helped with the acne – but that was also around the time my period disappeared all together, so that could be a coincidence.

Post # 11
Member
132 posts
Blushing bee
  • Wedding: November 2010

JenniB I got pregnant on the pull out method so be careful! I also took plan B the same time, and it didn’t work

I just stopped my BC pills this week too. It makes me gain so much weight. I have had times I was off of it in the past few years, and for me being off of it makes my period heavier. But everyone is different as the PP stated. I also think I got acne, but I have been having skin issues the last couple months anyway so the pill was obviously not helping!

Post # 13
Member
724 posts
Busy bee
  • Wedding: July 2011

I stopped the pill after a year because I lost my sex drive. Then we started using condoms.

One thing I will add is that you can get pregnant right after stopping the pill. It’s a myth that it takes awhile for your body to get it out of your system. The reason people get pregnant when they are on BC but “forget” a pill or two is because it does not take much for your body to be fertile again! I don’t trust any kind of birth control that doesn’t involve a barrier, because humans are prone to human error! I have heard of too many “Well we weren’t trying yet” stories from people who aren’t actually on BC. Now, maybe that’s OK for other people, but I have a chronic illness and can’t leave pregnancy to chance.

As far as side effects, I had none, but I was on a different pill than you. And every lady is different.

Just my 2 cents.

Post # 14
Member
5496 posts
Bee Keeper
  • Wedding: April 2010

@JenniB  I agree with mander. The pullout method is not a great birth control method! There is pre-ejaculation released before the guy pulls out. I wouldn’t risk it!

@Miss Snowflake  I was on bc about 12 years, just like you. I forgot to add that headaches are another common side effect, but I haven’t had those either. Luckily, no skin probs or headaches. BUT, I’ve had other horrible side effects that I listed above-mainly the moodiness (sadness for no reason last month) and my cycle is just a mess. I hope it returns to normal soon. 🙂   Good luck!!!

Post # 15
Member
2867 posts
Sugar bee
  • Wedding: September 2010

I was on it for 10 years. Have been off for 10 mos. I still have a very normal cycle but less moodiness (I was on YAZ which is the scary BC). No real weight gain or loss or anything.

The only thing that is driving me absolutely crazy is I’m breaking out more often than I ever have in my life. I’m not sure what to do about it because I know its hormones (always a week before my period – always in the exact same spot). I’m thinking about taking a cycle or two of BC before my wedding just so I don’t have to deal with this nonsense.

Post # 16
Member
6573 posts
Bee Keeper
  • Wedding: February 2010

i think it’s different for everyone. for me, all i really had was (tmi) sore boobs.

The topic ‘Stopping Birth Control’ is closed to new replies.

Get our weekly roundup of the best of Weddingbee.
I agree to receive emails from the site. I can withdraw my consent at any time by unsubscribing.

Find Amazing Vendors